Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 13, NWS Nashville, TN

January 11, 20205 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jan 11, 2020, 9:43 AM CST for 5 counties in Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 11, 2020, 9:43 AM CST (15:43 UTC)
Expired
Jan 11, 2020, 10:15 AM CST
In force
32 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Giles County, TN, Marshall County, TN, Maury County, TN, Rutherford County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 88 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 11, 9:45 AM CSTTSTM WND DMG7 W Chapel Hill, TNSCATTERED TREES REPORTED DOWN ACROSS MAURY COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 11, 6:57 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2020-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2020-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 633 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
633 m²/s²
0-3 km storm-relative helicity
864 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

004 
WUUS54 KOHX 111543
SVROHX
TNC055-117-119-149-187-111615-
/O.NEW.KOHX.SV.W.0013.200111T1543Z-200111T1615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
943 AM CST Sat Jan 11 2020

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Marshall County in Middle Tennessee...
  Northwestern Rutherford County in Middle Tennessee...
  Southeastern Maury County in Middle Tennessee...
  Southeastern Williamson County in Middle Tennessee...
  Eastern Giles County in Middle Tennessee...

* Until 1015 AM CST.

* At 942 AM CST, severe thunderstorms were located along a line
  extending from near Nolensville to near Pulaski, moving northeast
  at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lewisburg, Pulaski, Smyrna, Nolensville, Chapel Hill, Cornersville,
  Eagleville, Lynnville, I-65 East Of Columbia, Triune, Goodspring,
  Frankewing and Farmington.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 100 PM CST for Middle
Tennessee.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3508 8713 3591 8682 3601 8648 3570 8661
      3570 8664 3564 8664 3526 8681 3526 8683
      3511 8687
TIME...MOT...LOC 1542Z 224DEG 27KT 3594 8669 3517 8705 

HAIL...<.75IN
WIND...60MPH
 
$$

10
2 follow-up statements
678 
WWUS54 KOHX 111600
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1000 AM CST Sat Jan 11 2020

TNC055-117-119-149-187-111615-
/O.CON.KOHX.SV.W.0013.000000T0000Z-200111T1615Z/
Marshall TN-Rutherford TN-Maury TN-Williamson TN-Giles TN-
1000 AM CST Sat Jan 11 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CST
FOR MARSHALL...NORTHWESTERN RUTHERFORD...SOUTHEASTERN MAURY...
SOUTHEASTERN WILLIAMSON AND EASTERN GILES COUNTIES...

At 1000 AM CST, severe thunderstorms were located along a line
extending from near La Vergne to 7 miles northeast of Pulaski, moving
northeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lewisburg, Pulaski, Smyrna, Nolensville, Chapel Hill, Cornersville,
Eagleville, Frankewing, Farmington and Triune.

This includes the following highways...
 Interstate 65 between mile markers 8 and 37.
 Interstate 24 between mile markers 66 and 71.
 Interstate 840 between mile markers 35 and 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 100 PM CST for Middle
Tennessee.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3508 8710 3594 8671 3601 8648 3570 8661
      3570 8664 3564 8664 3526 8681 3526 8683
      3511 8687
TIME...MOT...LOC 1600Z 224DEG 27KT 3604 8657 3527 8694 

HAIL...<.75IN
WIND...60MPH
 
$$

10
805 
WWUS54 KOHX 111606
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1006 AM CST Sat Jan 11 2020

TNC055-117-119-149-187-111616-
/O.EXP.KOHX.SV.W.0013.000000T0000Z-200111T1615Z/
Marshall TN-Rutherford TN-Maury TN-Williamson TN-Giles TN-
1006 AM CST Sat Jan 11 2020

...THE SEVERE THUNDERSTORM WARNING FOR MARSHALL...NORTHWESTERN
RUTHERFORD...SOUTHEASTERN MAURY...SOUTHEASTERN WILLIAMSON AND EASTERN
GILES COUNTIES WILL EXPIRE AT 1015 AM CST...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.

A Tornado Watch remains in effect until 100 PM CST for Middle
Tennessee.

LAT...LON 3508 8710 3594 8671 3601 8648 3570 8661
      3570 8664 3564 8664 3526 8681 3526 8683
      3511 8687
TIME...MOT...LOC 1606Z 224DEG 27KT 3607 8654 3530 8691 

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 6:26 AM CST, 3 hours 17 minutes earlier.

Area forecast discussion, Jan 11, 6:26 AM CST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
626 AM CST Sat Jan 11 2020

.UPDATE...
FOR MORNING DISCUSSION.

&&

.DISCUSSION...

Updated suite of forecast products to remove early this morning
wording from zone forecast product. Tweaked hourly temperature,
dewpoint, and wind speed/direction grids. Remainder of forecast
continues to be in good shape.

&&

.AVIATION...
12Z TAF DISCUSSION.

A strong line of thunderstorms will be moving through middle TN
today. Tried to time the onset as best I could. Expect it to be
around CKV around 12-13Z BNA/MQY around 17-18Z and CSV around
20-21Z. Even before and after the line very strong gusty winds to
25-35kts are expected today. This will mean more LLWS potential.
Expect CIGs to be MVFR today and IFR/LIFR especially in the
heavier rain.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 6 PM CST this evening for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......JB Wright
AVIATION........12
Hazardous weather outlook, Jan 11, 5:23 AM CST, 4 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
523 AM CST Sat Jan 11 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-121100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
523 AM CST Sat Jan 11 2020

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

A wind advisory will continue to be in effect for all of Middle
Tennessee through the afternoon hours today. Gust to around
45 mph will be possible.

Some strong to a few severe thunderstorms will be possible
this morning through the afternoon hours. Main concerns will be
strong to damaging winds and possibly isolated tornadoes mainly
south of I-40.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed today.

Spotter Thunderstorm Reporting Criteria
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

JB Wright

In the hours before

Local storm report, Jan 11, 8:30 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
830 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 AM     TSTM WND DMG     DICKSON                 36.08N  87.38W
01/11/2020                   DICKSON            TN   TRAINED SPOTTER

            TREES ON POWER LINES ALONG HWY 48 SOUTH.

&&

EVENT NUMBER OHX2000003

21
Local storm report, Jan 11, 8:39 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
839 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 AM     TSTM WND DMG     DICKSON                 36.08N  87.38W
01/11/2020                   DICKSON            TN   PUBLIC

            CARPORT TORN APART AND BLOWN INTO FRONT YARD

&&

EVENT NUMBER OHX2000004

21
Local storm report, Jan 11, 9:16 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
916 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 AM     TSTM WND DMG     NW LAWRENCEBURG         35.25N  87.34W
01/11/2020                   LAWRENCE           TN   EMERGENCY MNGR

            LARGE TREE BLOWN DOWN ACROSS TURNPIKE(TN 240)

&&

EVENT NUMBER OHX2000005

21
Local storm report, Jan 11, 9:20 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
920 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     NON-TSTM WND DMG 10 S LIVINGSTON         36.24N  85.33W
01/11/2020                   OVERTON            TN   PUBLIC

            TREE DOWN ON STANDING STONE HWY JUST NORTH OF TERRAPIN
            RIDGE. POWER LINES DOWN ON TOMMY DODSON HWY AND CARR
            AVE.

&&

EVENT NUMBER OHX2000006

21
Local storm report, Jan 11, 9:42 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
942 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     TSTM WND DMG     10 W LAWRENCEBURG       35.25N  87.52W
01/11/2020                   LAWRENCE           TN   PUBLIC

            ROOF BLOWN OFF BARN IN WESTERN PART OF COUNTY

&&

EVENT NUMBER OHX2000007

21
Local storm report, Jan 11, 9:43 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
943 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     TSTM WND DMG     EAST NASHVILLE          36.17N  86.76W
01/11/2020                   DAVIDSON           TN   PUBLIC

            TREE DOWN ON JONES AVE

&&

EVENT NUMBER OHX2000008

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 6:54 AM CSTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Montgomery, Stewart51 min
Jan 11, 7:09 AM CSTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys, Lewis, Perry, Wayne36 min
Jan 11, 7:29 AM CSTTornado WarningOHXHumphreys15 min
Jan 11, 7:37 AM CSTSevere Thunderstorm WarningOHXLawrence, Wayne38 min
Jan 11, 7:40 AM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Humphreys, Montgomery, Robertson and 1 more50 min
Jan 11, 7:42 AM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Humphreys, Lewis, Perry and 2 more48 min
Jan 11, 8:06 AM CSTSevere Thunderstorm WarningOHXHickman, Lawrence, Lewis, Maury, Perry, Wayne39 min
Jan 11, 8:25 AM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Robertson, Sumner, Williamson22 min
Jan 11, 8:42 AM CSTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Maury33 min
Jan 11, 8:53 AM CSTSevere Thunderstorm WarningOHXDavidson, Hickman, Maury, Williamson37 min
Jan 11, 9:07 AM CSTFlash Flood WarningOHXLawrence3 hr
Jan 11, 9:11 AM CSTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall, Maury, Williamson34 min
Jan 11, 9:22 AM CSTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson38 min
Jan 11, 9:29 AM CSTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson31 min
Jan 11, 9:55 AM CSTSpecial Weather StatementOHXMacon35 min
Jan 11, 10:08 AM CSTSpecial Weather StatementOHXTrousdale37 min
Jan 11, 10:15 AM CSTSpecial Weather StatementOHXWilson30 min
Jan 11, 10:20 AM CSTSevere Thunderstorm WarningOHXSmith, Wilson25 min
Jan 11, 10:38 AM CSTSpecial Weather StatementOHXJackson, Smith37 min
Jan 11, 10:43 AM CSTSevere Thunderstorm WarningOHXDeKalb, Smith, Wilson32 min
Jan 11, 10:47 AM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith28 min
Jan 11, 11:11 AM CSTSevere Thunderstorm WarningOHXClay, Jackson, Overton34 min
Jan 11, 11:35 AM CSTSpecial Weather StatementOHXPickett25 min
Jan 11, 12:02 PM CSTAreal Flood AdvisoryOHXBedford, Giles, Lawrence, Lewis, Marshall, Maury and 1 more5 hr
Jan 11, 1:05 PM CSTSpecial Weather StatementOHXDeKalb25 min
Jan 11, 1:11 PM CSTSpecial Weather StatementOHXDeKalb34 min
Jan 11, 2:02 PM CSTSevere Thunderstorm WarningOHXGrundy, Van Buren, Warren28 min
Jan 11, 2:10 PM CSTSpecial Weather StatementOHXFentress, Pickett50 min
Jan 11, 3:16 PM CSTSpecial Weather StatementOHXCumberland29 min
Jan 11, 3:32 PM CSTSevere Thunderstorm WarningOHXCumberland18 min
Jan 11, 4:09 PM CSTRiver Flood AdvisoryOHXLawrence9 hr
Jan 11, 4:21 PM CSTRiver Flood AdvisoryOHXDavidson4 hr
Jan 11, 4:32 PM CSTRiver Flood AdvisoryOHXGiles35 hr
Jan 11, 4:37 PM CSTRiver Flood AdvisoryOHXHickman12 hr
Jan 11, 4:40 PM CSTRiver Flood AdvisoryOHXCheatham7 hr
Jan 11, 4:43 PM CSTRiver Flood AdvisoryOHXMontgomery, Robertson27 hr
Jan 11, 5:19 PM CSTSpecial Weather StatementOHXCheatham, Robertson, Sumner41 min
Jan 11, 5:36 PM CSTSpecial Weather StatementOHXWilliamson, Wilson39 min
Jan 11, 5:43 PM CSTSevere Thunderstorm WarningOHXMacon, Robertson, Sumner47 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.